28667 postsback to top
Posted about 1 year ago
Drug Mix-up Alert
– A common pain-killer was withdrawn from the shelves of pharmacy
macies last night amid fears of “sabotage.” The action was taken after a powerful psychiatric drug found its way into packets of Nurofen Plus.
Users of Nurofen Plus were urged to check their packets to ensure they contain the correct medicine – and the manufacturers urged them to return them to retailers. Nurofen Plus is packaged in black and silver while the psychiatric drugs, Seroquel Xl, are found in black and gold packaging.
The alert was raised after three defective packets were reported by pharmacies from across the UK. Yesterday more defective packets were found in more pharmacies.
Ian Holloway, from the Medicines and Healthcare products Regulatory Agency, said: “People should check to see if they have any affected packets of Nurofen Plus. If you do, return them to the pharmacy where you bought them from.
“You can also report this to the MHRA’s DMRC on 020 3080 6574.
“If you have taken a tablet and you have any questions, speak to your GP.”
Nurofen Plus medical director Dr Aomesh Bhatt said: “We are taking this matter extremely seriously and have decided to recall all packs of Nurofen Plus as the most prudent course of action in the current circumstances.
“We’re asking consumers to return any packs of Nurofen Plus to a pharmacy. No other Nurofen products are affected or being recalled.”